MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941838300
Medical Device Problem Codes Inflation Problem (1310); Difficult to Remove (1528); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.
 
Event or Problem Description
It was reported that removal difficulty and stent movement on the balloon occurred.The procedure was performed to treat a lesion in the non-tortuous right coronary artery (rca).An 8f non-boston scientific guide catheter and a 6f guidezilla ii guide extension catheter was used.The lesion was pre-dilated using multiple balloons, along with rotational atherectomy (rotablator) and intravascular lithotripsy (shockwave).A 3.00 x 38 mm synergy xd drug-eluting stent was advanced for deployment.During advancement, resistance was encountered as the stent interacted with the 6f guidezilla ii guide extension catheter.The stent was advanced past the guidezilla helix collar and inserted into the lesion.Upon attempted deployment, the balloon failed to inflate, and inflation was aborted.The stent could not be retracted into the guidezilla ii, and the entire system was removed together.Upon removal, the stent was visibly damaged and smashed on the balloon, with damage occurring during both advancement and withdrawal.Additional damage was noted on the guidezilla ii.Although the stent remained on the balloon, it had shifted from its original position.The system was successfully removed using the stent delivery system (sds), and the procedure was completed with a different device without any patient complications.
 
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.The device was returned for analysis.The device was received partially inserted through a 6fr guide catheter, with the crimped stent, balloon, and distal tip protruding from the distal end.Due to an inability to withdraw the device back through the guide catheter, it was instead pulled distally to expose the distal extrusion for evaluation.Visual and tactile inspection of the distal extrusion revealed that it had been stretched at multiple locations along its length.Microscopic examination confirmed these findings and further identified bunching or prolapse of the inner wire lumen approximately 8 cm from the distal tip.Examination of the crimped stent showed that the proximal section had been pulled distally along the balloon shaft, resulting in bunching.The proximal edge of the stent was located 10 mm distal to the proximal marker band, while the distal edge of the stent extended beyond and was stretched over the distal marker band.Microscopic evaluation of the balloon material revealed no signs of damage.The balloon remained tightly folded and did not appear to have been subjected to positive pressure, indicating it had not been inflated.Examination of the device tip showed that the distal edge was deformed, and a subsequent wire insertion test confirmed that it was not possible to pass a 0.014-inch guidewire through the inner wire lumen due to the tip damage.Attempts to remove the device from the guide catheter failed due to significant deformation along the stent, indicating device-to-device interaction during withdrawal.Dimensional analysis confirmed that the undamaged portion of the crimped stent had an outer diameter within specification for the maximum crimped stent profile measurement.Functional testing was conducted using a pre-tested encore inflation unit; however, multiple attempts to inflate the balloon to its rated burst pressure were unsuccessful.The failure to inflate was attributed to the damage sustained by the distal extrusion and the internal prolapse of the wire lumen, which obstructed the inflation pathway.
 
Event or Problem Description

Brand Name
SYNERGY? XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key22001668
Report Number2124215-2025-28478
Device Sequence Number9042923
Product Code NIQ
UDI-Device Identifier08714729981015
UDI-Public(01)08714729981015(17)270113(10)35712112
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493941838300
Device Catalogue NumberH7493941838300
Device Lot Number0035712112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer06/19/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown